Alert archive / Texas / Tornado Warnings in 2003
Tornado Warning 8, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Apr 19, 2003, 1:17 AM CDT for Crosby County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2003, 1:17 AM CDT (06:17 UTC)
- Expired
- Apr 19, 2003, 1:45 AM CDT
- In force
- 28 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Crosby County, TX
The radar
The Lubbock radar (KLBB), 63 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3956 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
248 WFUS54 KLUB 190617 TORLBB TXC107-190645- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 116 AM CDT SAT APR 19 2003 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * TORNADO WARNING FOR... NORTHEAST CROSBY COUNTY IN NORTHWEST TEXAS * UNTIL 145 AM CDT * AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO OVER EXTREME NORTHEASTERN CROSBY COUNTY...OR ABOUT 10 MILES NORTHEAST OF CROSBYTON. THIS DANGEROUS STORM IS MOVING EAST AT 50 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... RURAL AREAS OF NORTHEAST CROSBY COUNTY IN ADDITION TO THE THREAT OF A TORNADO...BASEBALL SIZE HAIL CAN BE EXPECTED WITH THIS STORM. GO TO A SAFE PLACE NOW TAKE COVER NOW IF YOU WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3381 10119 3360 10120 3364 10105 3383 10105
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Apr 18, 8:25 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Apr 18, 8:25 PM CDT, 4 hours 52 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 825 PM CDT FRI APR 18 2003 ***SEVERE THUNDERSTORM WATCH MAY BE ISSUED FOR PORTIONS OF THE AREA THIS EVENING.*** EXPECT THUNDERSTORMS TO BREAK OUT OVER PORTIONS OF THE SOUTHERN SOUTH PLAINS OR ROLLING PLAINS BETWEEN 9 AND 11 PM. THE SEVERE THUNDERSTORM THREAT AREA HAS BEEN ADJUSTED NORTHWEST AND NOW COVERS MORE OF THE SOUTH PLAINS. THE SLIGHT RISK AREA NOW INCLUDES LUBBOCK AND IS ALONG A LINE FROM SEMINOLE TO JUST NORTH OF LUBBOCK TO SILVERTON. AREAS SOUTH AND EAST OF THIS LINE WILL BE MONITORED CLOSELY THIS EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND WIND GUSTS. WITH AN VIGOROUS UPPER AIR SHORT WAVE OVER NORTHERN MEXICO AND APPROACHING THE AREA OVERNIGHT TONIGHT...THE DRY LINE IS MOVING QUICKLY NORTH THIS EVENING. AT 8 PM...IT WAS ALONG A LINE FROM JUST NORTH OF MIDLAND TO JUST NORTH OF SWEETWATER TO NEAR WICHITA FALLS. SEVERE THUNDERSTORMS WERE LOCATED ALONG THE DRY LINE NEAR WICHITA FALLS. ELSEWHERE...AN INDICATION OF THE APPROACHING INSTABILITY ...RADAR SHOWED AN AREA OF HIGH BASED SHOWER/THUNDERSTORM ECHOES WHICH HAD MOVED FROM NEAR WINK RAPIDLY NE INTO GAINES COUNTY AT 8 PM. LIPE .LUB...NONE.
Hazardous weather outlook, Apr 18, 8:58 PM CDT, 4 hours 19 minutes before
TXZ021>044-190500- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 858 PM CDT FRI APR 18 2003 THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE SOUTH PLAINS THE ROLLING PLAINS AND THE EXTREME SOUTHEASTERN PANHANDLE TONIGHT. THE SLIGHT RISK AREA IS GENERALLY EAST OF BROWNFIELD TO PLAINVIEW TO SILVERTON LINE. THIS SLIGHT RISK AREA WAS ADJUSTED SLIGHTLY NORTHWARD THIS EVENING AND NOW INCLUDES LUBBOCK. AT MID EVENING THE DRY LINE WAS PUSHING NORTH OUT OF THE PERMIAN BASIN AND BIG COUNTRY INTO THE SOUTHERN SOUTH PLAINS AND ROLLING PLAINS. AT THE SAME TIME A STRONG UPPER LEVEL DISTURBANCE WAS APPROACHING THE AREA FROM THE SOUTHWEST. THE INCREASING MOISTURE AND INSTABILITY SHOULD SUPPORT THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS ALONG AND SOUTH OF THE DRY LINE TONIGHT. LOW LEVEL WIND SHEAR IN THE LOWER ATMOSPHERE WILL SUPPORT ORGANIZED THUNDERSTORM ACTIVITY...SOME OF WHICH WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
In the hours before
Special weather statement, Apr 18, 10:05 PM CDT, 3 hours 12 minutes before
TXZ025-026-030>032-036>038-041>044-190900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1005 PM CDT FRI APR 18 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 128 IN EFFECT UNTIL 4 AM CDT SATURDAY MORNING FOR THE FOLLOWING COUNTIES ON THE SOUTH PLAINS...LOW ROLLING PLAINS AND EXTREME SOUTHEAST TEXAS PANHANDLE... HALL... CHILDRESS... FLOYD... MOTLEY... COTTLE... CROSBY... DICKENS... KING... LYNN... GARZA... KENT AND STONEWALL. THIS INCLUDES THE CITIES OF MEMPHIS... CHILDRESS... FLOYDADA... MATADOR... PADUCAH... CROSBYTON... SPUR... GUTHRIE... TAHOKA... POST... JAYTON AND ASPERMONT. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS TO PRODUCE LARGE HAIL AND DAMAGING WINDS IN AND CLOSE TO THE WATCH AREA.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 10:54 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 66 min |
| Apr 18, 11:16 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 44 min |
| Apr 18, 11:22 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 38 min |
| Apr 18, 11:24 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 51 min |
| Apr 18, 11:44 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 61 min |
| Apr 18, 11:50 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 25 min |
| Apr 18, 11:53 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 67 min |
| Apr 19, 12:00 AM CDT | Severe Thunderstorm Warning | LUB | Crosby | 45 min |
| Apr 19, 12:01 AM CDT | Severe Thunderstorm Warning | LUB | Terry | 59 min |
| Apr 19, 12:03 AM CDT | Severe Thunderstorm Warning | LUB | Lynn | 57 min |
| Apr 19, 12:11 AM CDT | Severe Thunderstorm Warning | LUB | Dickens | 64 min |
| Apr 19, 12:39 AM CDT | Severe Thunderstorm Warning | LUB | Motley | 36 min |
| Apr 19, 12:44 AM CDT | Severe Thunderstorm Warning | LUB | King | 31 min |
| Apr 19, 12:46 AM CDT | Severe Thunderstorm Warning | LUB | Crosby | 44 min |
| Apr 19, 12:50 AM CDT | Tornado Warning | LUB | King | 25 min |
| Apr 19, 12:53 AM CDT | Tornado Warning | LUB | Cottle | 37 min |
| Apr 19, 1:19 AM CDT | Tornado Warning | LUB | Dickens | 41 min |
| Apr 19, 1:25 AM CDT | Tornado Warning | LUB | Motley | 50 min |
| Apr 19, 1:31 AM CDT | Severe Thunderstorm Warning | LUB | Cottle | 14 min |
| Apr 19, 1:55 AM CDT | Tornado Warning | LUB | Cottle | 65 min |
| Apr 19, 2:07 AM CDT | Severe Thunderstorm Warning | LUB | Garza | 38 min |
| Apr 19, 2:28 AM CDT | Severe Thunderstorm Warning | LUB | Childress | 32 min |
| Apr 19, 2:31 AM CDT | Severe Thunderstorm Warning | LUB | Crosby | 29 min |
| Apr 19, 2:37 AM CDT | Severe Thunderstorm Warning | LUB | Dickens | 53 min |
| Apr 19, 2:45 AM CDT | Severe Thunderstorm Warning | LUB | Garza | 60 min |
| Apr 19, 3:08 AM CDT | Severe Thunderstorm Warning | LUB | Motley | 22 min |
| Apr 19, 3:14 AM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 46 min |
| Apr 19, 3:45 AM CDT | Severe Thunderstorm Warning | LUB | Kent | 45 min |
Nearby
Tornado Warnings in Texas, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.